Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 32, NWS Melbourne, FL

March 30, 20096 counties in Florida

NWS Melbourne, FL issued this red flag warning at Mar 30, 2009, 2:08 AM EDT for 6 counties in Florida. It took effect at Mar 30, 2009, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2009, 2:08 AM EDT (06:08 UTC)
In effect from
Mar 30, 2009, 12:00 PM EDT
Expired
Mar 30, 2009, 7:00 PM EDT
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 6.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2009-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2009-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2109 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 300608
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
208 AM EDT MON MAR 30 2009

...LOW RELATIVE HUMIDITIES FORECAST FOR THIS AFTERNOON...

FLZ041-044>046-053-058-141-144-301815-
/O.UPG.KMLB.FW.A.0022.090330T1600Z-090330T2300Z/
/O.NEW.KMLB.FW.W.0032.090330T1600Z-090330T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
COASTAL VOLUSIA-SOUTHERN LAKE-
208 AM EDT MON MAR 30 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS UPGRADED THE
PREVIOUS FIRE WEATHER WATCH TO A RED FLAG WARNING. THE RED FLAG
WARNING IS IN EFFECT FROM NOON TODAY UNTIL SUNSET THIS EVENING.

RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT FOR MUCH OF THIS
AFTERNOON IN ASSOCIATION WITH DRY AIR THAT MOVED IN BEHIND
SUNDAYS COLD FRONT. NEAR SURFACE WINDS WILL BECOME MORE ONSHORE
AS THE DAY WEARS ON...WHICH WILL KEEP THE CONCERN MORE FOCUSED
TOWARD THE INTERIOR COUNTIES. HOWEVER... PARTS OF COASTAL VOLUSIA
COUNTY WILL ALSO HAVE THE CHANCE TO REACH CRITICAL VAULES.

LOWEST HUMIDITIES ARE FORECAST BETWEEN 25 TO 30 PERCENT IN
SEVERAL SPOTS...AND 30 TO 35 PERCENT ACROSS MUCH OF THE INTERIOR
SECTIONS OF EAST CENTRAL FLORIDA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. 

&&

$$
2 follow-up statements
000 
WWUS82 KMLB 301911
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
310 PM EDT MON MAR 30 2009

...LOW RELATIVE HUMIDITIES FORECAST FOR THIS AFTERNOON...

FLZ041-044>046-053-058-141-144-302300-
/O.CON.KMLB.FW.W.0032.000000T0000Z-090330T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
COASTAL VOLUSIA-SOUTHERN LAKE-
310 PM EDT MON MAR 30 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT THROUGH LATE AFTERNOON
IN ASSOCIATION WITH DRY AIR THAT MOVED IN BEHIND SUNDAYS COLD
FRONT. NEAR SURFACE WINDS WILL BECOME MORE ONSHORE AS THE DAY
WEARS ON...WHICH WILL KEEP THE CONCERN MORE FOCUSED TOWARD THE
INTERIOR COUNTIES. HOWEVER...PARTS OF COASTAL VOLUSIA COUNTY WILL
ALSO HAVE THE CHANCE TO REACH CRITICAL VALUES.

LOWEST HUMIDITIES ARE FORECAST BETWEEN 25 TO 30 PERCENT IN SEVERAL
SPOTS...AND 30 TO 35 PERCENT ACROSS MUCH OF THE INTERIOR SECTIONS
OF EAST CENTRAL FLORIDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$

SEDLOCK
000 
WWUS82 KMLB 302301
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
701 PM EDT MON MAR 30 2009

FLZ041-044>046-053-058-141-144-310015-
/O.EXP.KMLB.FW.W.0032.000000T0000Z-090330T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
COASTAL VOLUSIA-SOUTHERN LAKE-
701 PM EDT MON MAR 30 2009

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 29, 8:16 PM EDT, 5 hours 52 minutes earlier.

Area forecast discussion, Mar 29, 8:16 PM EDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
816 PM EDT SUN MAR 29 2009

.DISCUSSION...
CURRENT/OVERNIGHT...COLD FRONT PUSHING THROUGH EAST CENTRAL FLORIDA
WITH MUCH DRIER AIR BEHIND IT EASILY DISCERNIBLE ON SATELLITE.
SHOWERS HAVE RECENTLY COME TO AN END OVER LAND WITH A FEW LINGERING
CELLS OFF OF THE ST. LUCIE COUNTY AND MARTIN COUNTY COASTS. WINDS
WILL BECOME WEST-NORTHWEST BEHIND THE BOUNDARY THIS EVENING BELOW 10
MPH. COOLER TEMPERATURES FOR LOWS AND MAINLY IN THE 50S. ONLY
COSMETIC CHANGES TO CURRENT FORECAST PACKAGE. UPDATE TO ZONES TO
FOLLOW SHORTLY.

MONDAY...WEAK HIGH PRESSURE WILL PRODUCE MOSTLY SUNNY CONDS WITH
LIGHT NORTH WINDS TURNING E/NE DURING THE AFTN. MAX TEMPS IN THE MID
70S ALG THE VOLUSIA COAST TO AROUND 80 INTERIOR.

&&

.AVIATION...VFR WITH LIGHT WEST-NORTHWEST WINDS.

&&

.MARINE...OVERNIGHT/MON...SHOULD BE ABLE TO CANCEL SCA FOR OFFSHORE
WATERS WITH NEXT CWF ISSUANCE AS BOTH WINDS/SEAS ARE RELAXING THIS
EVENING BELOW ADVISORY CRITERIA. WINDS WILL VEER WEST-NORTHWEST
BEHIND COLD FRONTAL BOUNDARY SLIDING DOWN THE PENINSULA OVERNIGHT.
WINDS TURN NORTHERLY...THEN ONSHORE (E/NE) MONDAY WHICH SHOULD
PRODUCE PRETTY FAVORABLE BOATING CONDITIONS.

&&

.FIRE WEATHER...(PREVIOUS DISCUSSION)...COOLER AND MUCH DRIER AIR
BEHIND THE FRONT WILL ALLOW RELATIVE HUMIDITY VALUES TO DROP BELOW
35 PERCENT FOR SEVERAL HOURS AND MAY BOTTOM OUT IN MID-UPPER 20S
OVER PARTS OF THE INTERIOR ON MONDAY...FIRE WEATHER WATCH WILL
LIKELY BE UPGRADED TO RED FLAG WARNINGS BUT WILL LET LATER SHIFTS
REVIEW ANOTHER MODEL RUN BEFORE DECIDING ON SPECIFIC AREAS. AREAS
NEAR THE IMMEDIATE COAST WILL HAVE MORE LIMITED RH DROPS DUE TO THE
ONSHORE WIND COMPONENT.

WINDS WILL RAPIDLY VEER TO SE-ESE ON TUESDAY WITH INCREASING MOISTURE
ACTING TO LIMIT THE DAYTIME RH DECREASES.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY
     EVENING FOR VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN LAKE.

AM...NONE.

&&

SEDLOCK/PENDERGRAST
Hazardous weather outlook, Mar 29, 4:47 AM EDT, 21 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
447 AM EDT SUN MAR 29 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-292000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
447 AM EDT SUN MAR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A BAND OF SHOWERS AND THUNDERSTORMS...AHEAD OF A COOL FRONT...WILL
SPREAD ACROSS MUCH OF THE AREA TODAY. STRONG LOW LEVEL WINDS COUPLED
WITH STRONG JET STREAM WINDS ALOFT WILL RESULT IN A FEW STORMS
THAT PRODUCE FREQUENT LIGHTNING STRIKES...MAINLY NORTHWARD FROM
ORLANDO AND TITUSVILLE DURING THE MORNING HOURS. STRONG WIND GUSTS
OF 50 TO 60 MPH ARE ALSO POSSIBLE.

...MARINE THUNDERSTORM GUST IMPACT...
FAST MOVING SHOWERS AND STORMS WILL AFFECT THE WATERS...ESPECIALLY
FROM CAPE CANAVERAL NORTHWARD THIS MORNING. WIND GUSTS OVER 35
KNOTS AND FREQUENT LIGHTNING STRIKES WILL OCCUR IN A FEW OF THE
STORMS.

...WIND AND SEA IMPACT...
GUSTY SOUTH TO SOUTHWEST WINDS AHEAD OF A FRONTAL BOUNDARY WILL
RESULT IN HAZARDOUS BOATING CONDITIONS FOR MOST OF THE WATERS
UNTIL LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
DRYING BEHIND A FRONTAL BOUNDARY ON MONDAY MAY LEAD TO FIRE WEATHER
CONCERNS MAINLY FOR INTERIOR SECTIONS. THE ATMOSPHERE IS FORECAST
TO MOISTEN BACK UP DURING THE MID TO LATE PART OF THE WEEK...
RESULTING IN A SMALL CHANCE FOR LIGHTNING STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER TODAY AND SELF ACTIVATE IF
NECESSARY.

LASCODY

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.